Winter Storm, Chickasaw
- When
- March 1, 1:00 PM CST to March 2, 6:00 PM CST
- Where
- Chickasaw forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 43.060, -92.318 (the zone’s center; the record gives no point)
Within a week of being hit by the powerful winter storm of February 23 to 25, another winter storm affected northeast Iowa on March 1 and 2. This storm produced snow accumulations of 6 to 10 inches.
Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ARX wrote it up.
Within a week of being hit by the powerful winter storm of February 23 to 25, another winter storm affected northeast Iowa on March 1 and 2. This storm produced snow accumulations of 6 to 10 inches. Specific reports included 10.0 inches near McIntire(Howard County), 8.5 inches at Spillville (Winneshiek) and 8.0 inches at New Hampton (Chickasaw County). Strong northwest winds caused considerable blowing and drifting snow, which resulted in the closure of several roads.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before the first event at Mar 1, 11:23 AM CST, 1 hour 37 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
1123 AM CST THU MAR 1 2007
.UPDATE...THIS AFTERNOON
WITH TEMPERATURES IN THE SHELTERED AREAS AND THE HIGHER ELEVATIONS
NEAR FREEZING ACROSS SOUTHWEST WISCONSIN AND PORTIONS OF NORTHEAST
IOWA...WE WILL BE EXTENDING THE WINTER WEATHER ADVISORY FOR THIS
AREA UNTIL 6 PM THIS EVENING.
&&
.PREV DISCUSSION... /ISSUED 330 AM CST THU MAR 1 2007/
SHORT TERM...TODAY THROUGH SATURDAY NIGHT
FOCUS IS SQUARELY ON POTENT/VERY DYNAMIC WINTER STORM AFFECTING THE AREA
OVER THE NEXT 24-60 HOURS.
AT 3 AM...SURFACE ANALYSIS HAD 989MB LOW LOCATED OVER EASTERN KS.
RADAR MOSAIC SHOWING FORECAST AREA WAS IN A RELATIVE LULL IN
ACTIVITY AT THE MOMENT. THE BACK EDGE OF FIRST WING OF
WAA/ISENTROPIC LIFT PRECIPITATION PUSHING NORTH THROUGH NORTHERN
SECTIONS OF THE FORECAST AREA...WHILE THE NORTHERN EDGE OF VIGOROUS
CONVECTION AHEAD OF THE DEEP LOW OVER EASTERN KS WAS NOSING INTO
NORTHEAST IA/NORTHERN IL. THIS SHOULD BE WELL INTO SOUTHERN SECTIONS
OF THE FORECAST AREA BY MORNING...PRODUCING A WINTRY MIX ACCOMPANIED
BY INTERMITTENT THUNDER.
00Z GFS AND NAM PRETTY MUCH DEAD ON WITH EACH OTHER NOW AS FAR AS
THEIR HANDLING/TRACKING OF THE SURFACE LOW.
FOR TODAY...THE LOW WILL CONTINUE TO DEEPEN AND TRACK FROM EASTERN
KS INTO NORTHEAST IA BY LATE AFTERNOON. STRONG SURGE OF WARM
AIR/MOISTURE TRANSPORT IN ADVANCE OF THE DEEPENING LOW WILL PUSH
NORTHWARD INTO THE AREA THIS MORNING. 850MB TEMPERATURES CLIMB INTO
THE LOWER 40S BY THIS MORNING ACROSS SOUTHERN SECTIONS OF THE FORECAST AREA
AS SURFACE TEMPERATURES SIT IN THE LOWER TO MIDDLE 30S. WILL HAVE TO
CONTEND WITH A PERIOD OF A WINTERY MIX OF PRECIPITATION ALONG WITH
SOME THUNDERSTORMS FOR ENHANCED PRECIPITATION RATES ACROSS MUCH OF
THE AREA THIS MORNING. SOME SIGNIFICANT ICING MAY OCCUR AS A RESULT.
THE PRECIPITATION SHOULD CHANGE TO ALL RAIN AND SCATTERED
THUNDERSTORMS ACROSS THE FAR SOUTH BY MID-MORNING. DYNAMIC COOLING
ASSOCIATED WITH THE LOW BECOMING VERTICALLY STACKED WILL TRANSITION
THE MIXED BAG OF PRECIPITATION TO ALL SNOW BY LATER THIS AFTERNOON.
THE SNOW WILL BECOME QUITE HEAVY WITH 1-2 IN/HR RATES LIKELY ROUGHLY
NORTHWEST OF A LINE FROM MEDFORD THROUGH ROCHESTER AS THE
DEFORMATION/FRONTOGENETIC AREA INTENSIFIES NORTHWEST OF THE LOW. IN
ADDITION...AREAS OF BLOWING SNOW WILL BE LIKELY AS THE PRESSURE
GRADIENT SHARPENS.
THE VERTICALLY STACKED LOW WILL TRACK SLOWLY FROM NORTHEAST IA INTO
SOUTHWEST WI TONIGHT. HEAVIEST SNOW BAND ASSOCIATED WITH THE
DEFORMATION/FRONTOGENETIC AREA NORTHWEST OF THE LOW BE LOCATED
ROUGHLY WEST OF A LINE FROM LAKE CITY MN THROUGH ROCHESTER...TO
CHARLES CITY.
WRAP-AROUND/WEAKENING DEFORMATION SNOW LINGERS OVER THE ENTIRE AREA
FRIDAY AS THE LOW MOVES INTO EASTERN WI. NORTHWEST WINDS WILL BE
FAIRLY STIFF ACROSS WESTERN SECTIONS OF THE AREA AND LIKELY WILL
CONTINUE TO PRODUCE SOME AREAS OF BLOWING SNOW.
LINGERING -SN REMAINS OVER THE AREA FRIDAY NIGHT INTO SATURDAY AS
THE LOW CONTINUES TO FILL AND PULL EAST INTO LOWER MI. BY SATURDAY
NIGHT...ALL THE SNOW SHOULD BE PUSHED EAST OF THE AREA AS THE LOW
PULLS INTO ONTARIO AND HIGH PRESSURE BUILDS IN FROM THE PLAINS.
WILL LEAVE WINTER STORM WARNINGS/WINTER WEATHER ADVISORIES AS THEY
ARE.
LONG TERM...SUNDAY THROUGH WEDNESDAY
NOT MUCH TIME TO SPEND ON EXTENDED PORTION OF THE FORECAST WITH BUSY
NEAR-TERM WX. 00Z GFS/ECMWF CONTINUING TO SHOW A BROAD RIDGE ACROSS
CENTRAL CONUS SUNDAY FOR TRANQUIL WX ACROSS THE UPPER MIDWEST. BOTH
MODELS SHOWING A COLD FRONT DROPPING THROUGH THE UPPER MIDWEST
MONDAY. MOISTURE LOOKS TO BE LIMITED SO PRECIPITATION CHANCES WOULD
BE MINIMAL. KEPT DRY FORECAST GOING FOR NOW. RIDGE BUILDS INTO THE
AREA TUESDAY/WEDNESDAY FOR CONTINUED DRY WEATHER. LOOKS TO BE
RELATIVELY MILD OVERALL FOR SOME GOOD MELTING OF THE SNOWPACK.
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...WINTER STORM WARNING UNTIL 6 PM CST FRIDAY FOR WIZ017-WIZ029-
WIZ032-WIZ033-WIZ034-WIZ041-WIZ042-WIZ043-WIZ044.
WINTER WEATHER ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR WIZ053-
WIZ054-WIZ055-WIZ061.
MN...WINTER STORM WARNING UNTIL 6 PM CST FRIDAY FOR MNZ079-MNZ086-
MNZ087-MNZ088-MNZ094-MNZ095-MNZ096.
IA...WINTER STORM WARNING UNTIL 6 PM CST FRIDAY FOR IAZ008-IAZ009-
IAZ018-IAZ019.
WINTER WEATHER ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR IAZ010-
IAZ011-IAZ029-IAZ030.
&&
BOYNEHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 1231 PM CST THU MAR 1 2007 MNZ079-086-087-094-WIZ017-029-032>034-021200- BUFFALO-CLARK-DODGE-JACKSON-MOWER-OLMSTED-TAYLOR-TREMPEALEAU-WABASHA- 1231 PM CST THU MAR 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA AND WESTERN INTO NORTH CENTRAL WISCONSIN. .DAY ONE... THIS AFTERNOON AND TONIGHT A WINTER STORM WARNING REMAINS IN EFFECT THROUGH FRIDAY AFTERNOON. A VIGOROUS STORM SYSTEM WILL MOVE FROM SOUTH CENTRAL IOWA THIS AFTERNOON TO NEAR LA CROSSE WISCONSIN BY FRIDAY MORNING. SNOW...POSSIBLY MIXED WITH SLEET AND FREEZING RAIN AT TIMES THIS AFTERNOON...WILL CONTINUE TO FALL THIS AFTERNOON AND TONIGHT. SNOW TOTAL FROM THIS AFTERNOON THROUGH SUNRISE FRIDAY WILL RANGE FROM 6 TO 10 INCHES. IN ADDITION...STRONG WINDS OF 20 TO 30 MPH WITH GUSTS TO 35 MPH MAY RESULT IN ADDITIONAL POWER OUTAGES WITH ICE COVERED POWER LINES. THE WINDS WILL ALSO CAUSE CONSIDERABLE BLOWING AND DRIFTING OF THE SNOW THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE WINTER STORM WARNING REMAINS IN EFFECT THROUGH THE DAY FRIDAY. SNOW WILL CONTINUE TO FALL WITH ADDITIONAL ACCUMULATIONS OF OF 1 TO 2 INCHES EXPECTED. IN ADDITION...NORTHWEST WINDS OF 15 TO 25 MPH WILL PRODUCE SOME BLOWING AND DRIFTING OF THE SNOW IN OPEN AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. HOWEVER...ANY SNOW OR ICE ACCUMULATION REPORTS WOULD BE GREATLY APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED AT THIS TIME. IAZ008-009-018-019-MNZ088-095-096-WIZ041>044-021200- ADAMS-CHICKASAW-FILLMORE-FLOYD-HOUSTON-HOWARD-JUNEAU-LA CROSSE- MITCHELL-MONROE-WINONA- 1231 PM CST THU MAR 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA... NORTHEAST IOWA AND PORTIONS OF WEST CENTRAL AND CENTRAL WISCONSIN. .DAY ONE... THIS AFTERNOON AND TONIGHT A WINTER STORM WARNING REMAINS IN EFFECT THROUGH FRIDAY AFTERNOON. A VIGOROUS STORM SYSTEM WILL MOVE FROM SOUTH CENTRAL IOWA THIS AFTERNOON TO NEAR LA CROSSE WISCONSIN BY FRIDAY MORNING. A MIXTURE OF FREEZING RAIN...SLEET AND SNOW WILL CHANGE TO ALL SNOW THIS AFTERNOON. IN ADDITION SCATTERED THUNDERSTORMS ARE ALSO POSSIBLE. SNOW TOTAL FROM THIS AFTERNOON THROUGH SUNRISE FRIDAY WILL RANGE FROM 2 TO 6 INCHES. IN ADDITION...SOME ICE ACCUMULATIONS UP TO A QUARTER INCH WILL BE POSSIBLE THIS AFTERNOON. IN ADDITION...STRONG WINDS OF 20 TO 30 MPH WITH GUSTS TO 35 MPH MAY RESULT IN POWER OUTAGES WITH ICE COVERED POWER LINES. THE WINDS WILL ALSO CAUSE CONSIDERABLE BLOWING AND DRIFTING OF THE SNOW THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE WINTER STORM WARNING REMAINS IN EFFECT THROUGH THE DAY FRIDAY. SNOW WILL CONTINUE TO FALL WITH ADDITIONAL ACCUMULATIONS OF OF 1 TO 2 INCHES EXPECTED. IN ADDITION...NORTHWEST WINDS OF 15 TO 25 MPH WILL PRODUCE SOME BLOWING AND DRIFTING OF THE SNOW IN OPEN AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. HOWEVER...ANY SNOW OR ICE ACCUMULATION REPORTS WOULD BE GREATLY APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED AT THIS TIME. IAZ010-011-029-030-WIZ053>055-061-021200- ALLAMAKEE-CLAYTON-CRAWFORD-FAYETTE-GRANT-RICHLAND-VERNON-WINNESHIEK- 1231 PM CST THU MAR 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA AND SOUTHWEST WISCONSIN. .DAY ONE... TODAY AND TONIGHT A WINTER WEATHER ADVISORY REMAINS IN EFFECT THROUGH 6 PM TODAY. A VIGOROUS STORM SYSTEM WILL MOVE FROM SOUTH CENTRAL IOWA THIS AFTERNOON TO NEAR LA CROSSE WISCONSIN BY FRIDAY MORNING. RAIN IS EXPECTED TO OCCUR IN THE VALLEYS THIS AFTERNOON. MEANWHILE ON THE HIGHER TERRAIN AND SHELTERED AREAS...FREEZING RAIN AND SLEET WILL BE POSSIBLE. IN ADDITION...SCATTERED THUNDER IS POSSIBLE AND THIS MAY PRODUCE LOCALLY HIGHER PRECIPITATION AMOUNTS. DANGEROUS TRAVEL IS POSSIBLE THROUGH THE AFTERNOON HOURS. THE PRECIPITATION WILL BE ALL SNOW TONIGHT WITH ACCUMULATIONS OF 1 TO 2 INCHES IS EXPECTED. IN ADDITION...RAINFALL AMOUNTS BETWEEN ONE HALF AND THREE QUARTERS OF AN INCH WILL BE POSSIBLE. THIS RAINFALL ALONG WITH THE MELTING SNOW WILL RESULT IN RISES ON AREA RIVERS AND SOME PONDING OF WATER DUE TO THE SNOW AND FROZEN GROUND. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SNOW WILL CONTINUE TO FALL ON FRIDAY WITH ADDITIONAL ACCUMULATIONS OF AROUND AN INCH EXPECTED. IN ADDITION...NORTHWEST WINDS OF 15 TO 25 MPH WILL PRODUCE SOME BLOWING AND DRIFTING OF THE SNOW IN OPEN AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. HOWEVER...ANY SNOW OR ICE ACCUMULATION REPORTS WOULD BE GREATLY APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED AT THIS TIME. BOYNE
The national radar mosaic for the moment the first event began.
6 winter storm. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Iowa in 2007Every state in 2007This day in weather historyWarnings in Iowa, March 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 19207, 19208, 19209, 19210, 19211, 19206.